Alert archive / Arkansas / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 37, NWS Memphis, TN

March 26, 2018Greene County, Lawrence County, Randolph County, Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at Mar 26, 2018, 4:53 AM CDT for Greene County, Lawrence County, Randolph County, Arkansas. It was in force for 52 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 26, 2018, 4:53 AM CDT (09:53 UTC)
Expired
Mar 26, 2018, 5:45 AM CDT
In force
52 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Hail
1.75 in
Wind
50.0 mph

Counties Greene County, AR, Lawrence County, AR, Randolph County, AR

The radar

The Memphis radar (KNQA), 137 km from the middle of the area, began a volume at 09:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 26, 4:55 AM CDTHAIL 1Imboden, ARHAIL RANGED FROM DIME TO QUARTER SIZE.
Mar 26, 5:31 AM CDTHAIL 1.251 Sse Pocahontas, ARQUARTER TO HALF DOLLAR SIZE HAIL JUST SOUTH OF POCAHONTAS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KBYH), launched 00:00Z, 9.9 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2018-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2018-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
657 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
178 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

901 
WUUS54 KMEG 260953
SVRMEG
ARC055-075-121-261045-
/O.NEW.KMEG.SV.W.0037.180326T0953Z-180326T1045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Memphis TN
453 AM CDT MON MAR 26 2018

The National Weather Service in Memphis has issued a

* Severe Thunderstorm Warning for...
  Northwestern Greene County in eastern Arkansas...
  Southeastern Randolph County in eastern Arkansas...
  Northeastern Lawrence County in eastern Arkansas...

* Until 545 AM CDT

* At 453 AM CDT, a severe thunderstorm was located over Imboden, or 7
  miles north of Black Rock, moving east northeast at 45 mph.

  HAZARD...Golf ball size hail. 

  SOURCE...Radar indicated. 

  IMPACT...People and animals outdoors will be injured. Expect 
           damage to roofs, siding, windows, and vehicles. 

* Locations impacted include...
  Pocahontas, Black Rock, Imboden, Reyno, College City, Biggers,
  O'Kean, Shannon, Case, Birdell, Stokes, Fender, Elnora, Engelerg,
  Sharum, Manson, Lesterville and Brockett.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Memphis.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3628 9122 3641 9075 3628 9075 3628 9078
      3629 9079 3629 9080 3628 9080 3627 9081
      3627 9075 3615 9075 3609 9122
TIME...MOT...LOC 0953Z 254DEG 39KT 3620 9116 

HAIL...1.75IN
WIND...<50MPH
 
$$
4 follow-up statements
637 
WWUS54 KMEG 260956
SVSMEG

Severe Weather Statement
National Weather Service Memphis TN
456 AM CDT MON MAR 26 2018

ARC055-075-121-261045-
/O.CON.KMEG.SV.W.0037.000000T0000Z-180326T1045Z/
Greene AR-Randolph AR-Lawrence AR-
456 AM CDT MON MAR 26 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 AM CDT
FOR NORTHWESTERN GREENE...SOUTHEASTERN RANDOLPH AND NORTHEASTERN
LAWRENCE COUNTIES...

At 456 AM CDT, a severe thunderstorm was located near Imboden, or 7
miles north of Black Rock, moving east at 45 mph.

HAZARD...Ping pong ball size hail. 

SOURCE...Radar indicated. 

IMPACT...People and animals outdoors will be injured. Expect damage 
         to roofs, siding, windows, and vehicles. 

Locations impacted include...
Pocahontas, Black Rock, Imboden, Reyno, College City, Biggers,
O'Kean, Shannon, Case, Birdell, Stokes, Fender, Elnora, Engelerg,
Sharum, Manson, Lesterville and Brockett.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Memphis.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3628 9122 3641 9075 3628 9075 3628 9078
      3629 9079 3629 9080 3628 9080 3627 9081
      3627 9075 3615 9075 3609 9122
TIME...MOT...LOC 0956Z 254DEG 39KT 3621 9111 

HAIL...1.50IN
WIND...<50MPH
 
$$
192 
WWUS54 KMEG 261001
SVSMEG

Severe Weather Statement
National Weather Service Memphis TN
501 AM CDT MON MAR 26 2018

ARC055-075-121-261045-
/O.CON.KMEG.SV.W.0037.000000T0000Z-180326T1045Z/
Greene AR-Randolph AR-Lawrence AR-
501 AM CDT MON MAR 26 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 AM CDT
FOR NORTHWESTERN GREENE...SOUTHEASTERN RANDOLPH AND NORTHEASTERN
LAWRENCE COUNTIES...

At 501 AM CDT, a severe thunderstorm was located near Pocahontas,
moving east at 45 mph.

HAZARD...Half dollar size hail. 

SOURCE...Radar indicated. 

IMPACT...Damage to vehicles is expected. 

Locations impacted include...
Pocahontas, Black Rock, Imboden, Reyno, College City, Biggers,
O'Kean, Shannon, Case, Birdell, Stokes, Fender, Elnora, Engelerg,
Sharum, Manson, Lesterville and Brockett.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Memphis.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3628 9122 3641 9075 3628 9075 3628 9078
      3629 9079 3629 9080 3628 9080 3627 9081
      3627 9075 3615 9075 3609 9122
TIME...MOT...LOC 1001Z 254DEG 39KT 3623 9104 

HAIL...1.25IN
WIND...<50MPH
 
$$
875 
WWUS54 KMEG 261015
SVSMEG

Severe Weather Statement
National Weather Service Memphis TN
515 AM CDT MON MAR 26 2018

ARC075-261025-
/O.CAN.KMEG.SV.W.0037.000000T0000Z-180326T1045Z/
Lawrence AR-
515 AM CDT MON MAR 26 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LAWRENCE COUNTY
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3641 9075 3628 9075 3629 9080 3627 9081
      3627 9075 3618 9075 3615 9101 3615 9106
      3614 9108 3615 9108 3615 9110 3630 9115
TIME...MOT...LOC 1015Z 254DEG 39KT 3627 9085 

$$

ARC055-121-261045-
/O.CON.KMEG.SV.W.0037.000000T0000Z-180326T1045Z/
Greene AR-Randolph AR-
515 AM CDT MON MAR 26 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 AM CDT
FOR NORTHWESTERN GREENE AND SOUTHEASTERN RANDOLPH COUNTIES...

At 515 AM CDT, a severe thunderstorm was located near Biggers, or
near Pocahontas, moving east at 45 mph.

HAZARD...Half dollar size hail. 

SOURCE...Radar indicated. 

IMPACT...Damage to vehicles is expected. 

Locations impacted include...
Pocahontas, Reyno, Biggers, O'Kean, Shannon, Case, Birdell, Stokes,
Fender, Elnora, Engelerg, Sharum, Manson, Lesterville and Brockett.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Memphis.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3641 9075 3628 9075 3629 9080 3627 9081
      3627 9075 3618 9075 3615 9101 3615 9106
      3614 9108 3615 9108 3615 9110 3630 9115
TIME...MOT...LOC 1015Z 254DEG 39KT 3627 9085 

HAIL...1.25IN
WIND...<50MPH
 
$$
089 
WWUS54 KMEG 261032
SVSMEG

Severe Weather Statement
National Weather Service Memphis TN
532 AM CDT MON MAR 26 2018

ARC055-121-261045-
/O.CON.KMEG.SV.W.0037.000000T0000Z-180326T1045Z/
Greene AR-Randolph AR-
532 AM CDT MON MAR 26 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 AM CDT
FOR NORTHWESTERN GREENE AND SOUTHEASTERN RANDOLPH COUNTIES...

At 532 AM CDT, a severe thunderstorm was located over Knobel, or near
Corning, moving east at 45 mph.

HAZARD...Quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Damage to vehicles is expected. 

Locations impacted include...
Pocahontas, Reyno, Biggers, O'Kean, Shannon, Case, Stokes, Fender,
Elnora, Engelerg, Manson, Lesterville and Brockett.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Memphis.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3641 9075 3628 9075 3629 9080 3627 9081
      3627 9075 3618 9075 3616 9096 3616 9104
      3625 9105 3632 9106
TIME...MOT...LOC 1032Z 254DEG 39KT 3632 9063 

HAIL...1.00IN
WIND...<50MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 4:07 AM CDT, 46 minutes earlier.

Area forecast discussion, Mar 26, 4:07 AM CDT, 46 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
407 AM CDT Mon Mar 26 2018

.DISCUSSION...

Currently...Front is stalled from central MS to northern LA into
the ARLATEX region. Cool NE surface flow prevails across most of
the Mid-South with temps ranging from the upper 30s toward Paris
TN to the lower 50s over parts of North Mississippi. Increasing
southerly low level flow...25-30 kts at 850 mb...across the
surface front is resulting in increasing shower activity across
north central Arkansas. Mid level lapse rates greater than 7 C/KM
could result in a clap of thunder and some small hail early this
morning.

Today...Expect scattered to numerous showers and a few thunderstorms
this morning as the surface front lifts back north as a warm
front. Latest CAMs indicate best chances for rain will north of
the TN/MS line. A few embedded thunderstorms are possible given
the instability aloft. Expect this activity to push north during
the afternoon with increasing SE winds and temps climbing into the
60s to lower 70s in the Delta.

Tonight...Not much has changed with the overall thinking. An
upper low over the SW US will continue to move east tonight with
the upper ridge over the SE US building. Dry and mild weather
will prevail over most of the Mid-South. Some warm advection
showers may develop over western sections ahead an approaching
cold front. Strong gradient overnight will result in breezy
conditions across much of the area.

Tuesday through Thursday night...The upper low will track slowly
east. Prolonged SW flow aloft will bring deep moisture into the
region with PWs greater than 1.5 inches feeding into the area. The
cold front will move into Northeast Arkansas Tuesday afternoon
and then slowly slide SE. The front will eventually stall across
the area...probably from southern West Tennessee into Northwest
Mississippi...as it becomes parallel to the upper flow. Upper
level disturbances moving in the SW flow aloft will continue to
generate showers and embedded thunderstorms along the front.
Models are in general agreement with rainfall amounts of 3 to 5
inches with localized higher amounts. The higher amounts will
probably occur along and south of I-40 where river flooding and
localized flash flooding is possible.

Ahead of the cold front on Tuesday expect the tight pressure
gradient to produce gusty winds especially across the Delta. A
wind advisory may be needed.

The airmass ahead of the front becomes marginally unstable on
Wednesday afternoon which may support a few strong storms over
North Mississippi and east central Arkansas.

Eventually the main upper trough will push through Thursday night
and kick the front east with rain tapering off.

Friday...Big changes in latest model runs. Another piece of upper
level energy drops into the region. The 00z ECMWF goes all in
while it is more subtle on the operational GFS. The GEFS has
several members depicting the scenario and as a result introduced
pops for this period.

Saturday and Sunday...High pressure will result in dry weather and
near normal temperatures Saturday. Perhaps some rain chances for
Sunday though models are in serious disagreement so confidence is
low.

SJM

&&

.AVIATION...

06Z TAFs

Warm front will lift north through MS overnight, with a couple
hours of IFR possible toward 12Z. Latest short term model guidance
depicted lower chances of thunder than in previous model runs
earlier this evening. This would make sense, given the warm
capping inversion around FL050 overnight.

MVFR will prevail with gusty winds following warm frontal passage
by mid morning Monday. Strong southerly flow will continue through
Monday night, with 50-60KT south/southwesterly low level jet
developing Monday evening between FL020-FL040.

PWB

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Mar 26, 4:27 AM CDT, 26 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
427 AM CDT Mon Mar 26 2018

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-271130-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence-
Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion-
Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman-
Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton-
Tishomingo-Tunica-Union-Weakley-Yalobusha-
427 AM CDT Mon Mar 26 2018

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

A wind advisory may be needed across the Delta Tuesday.

Heavy rainfall is likely across the Mid-South Tuesday night
through Thursday. Rainfall amounts of 3 to 5 inches with locally
higher amounts are expected. River flooding and localized flash
flooding is possible...especially south of Interstate 40.

A few strong storms are possible across North Mississippi
Wednesday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

SJM

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 4:13 AM CDTSevere Thunderstorm WarningMEGLawrence, Randolph47 min
Mar 26, 5:37 AM CDTSevere Thunderstorm WarningMEGClay, Greene, Randolph53 min
Mar 26, 6:22 AM CDTSevere Thunderstorm WarningMEGClay, Greene32 min
Mar 26, 7:23 AM CDTSpecial Weather StatementMEGClay52 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.